March 14, 2018 at 12:06 am #78927
I’m gonna post here in the hopes that someone else has experienced something similar and has some idea of what to do.
So first a little about me. I was diagnosed with ADD when I was in elementary school, and I was prescribed Concerta to treat it. I took it for years, and it really seemed to help, but when I got to college, I decided to stop taking it so I wouldn’t be so dependent on it (and also because I got splitting headaches, motion sickness and completely stopped eating at times). While I originally thought I was getting by fine, I noticed that I had to take daily naps between classes and struggled a little to get homework done. I ended up taking a pill here and there for really important assignments or finals. I managed to graduate in four years, but I’ve been having a hard time getting a good job. I’m 24 now and I’m still making $11/hr and live with my parents despite having a four year degree.
So jumping to the point, I’m very tired, almost all the time, it’s like there’s a constant fog. I can’t tell if this is a side effect of having taken Concerta all those years or a problem related to my ADD or something else. I’ve been trying to “fix” my tiredness by trying different sleeping patterns and eating different foods. But the end result is basically the same, I’m super tired all the time and I’m unmotivated to go out and do things. I don’t want to go back to taking Concerta, but I also don’t want to keep living in my parents house working a shitty job. I know I need to apply to jobs and go to interviews, but I’m tired of battling social anxiety and constantly forcing myself to concentrate.
Also another thing, my memory is complete garbage, which makes it really difficult to come up with examples for those “tell me about a time when you…” questions. I feel like I’ve wasted my degree because I can barely remember anything I learned and now I feel I’m going to have to re-teach myself a bunch of stuff before I can pass an interview.
If anyone knows anything, I’d be super grateful. This is very frustrating, I just want to be able to think clearly again.
March 14, 2018 at 6:00 am #78928
I’m just like you I stop taking adderall, and I am always tired, sleepy, not in the mood for anything. Due to the constant feeling of being exhausted. I could barely sit two hours and then I get so sleepy like I haven’t slept for day’s. It’s so hard now since I am one semester from earning my bachelor’s degree. With exams, project’s and a family to take care of.
March 14, 2018 at 10:13 am #78952
March 14, 2018 at 7:05 pm #78995
I agree with Penny. It sounds like ADHD Fatigue. I wasn’t diagnosed until a few months ago and I’m 25. I originally began my journey searching for reasons as to why I was always so exhausted. They thought it was my thyroids but my health turned out to be in perfect condition and upon further exploration of things that could be effecting me, came the diagnosis of ADHD which explained my exhaustion and TONS of other things about me.
Not sure if you’ll relate but I found out that my exhaustion was due to two ADHD related things.
1. was the fact that I am a crazy sleeper and wake up about 2-4 times a night on average so even though I think I’ve slept a full night, my body was tossing and turning and my brain didn’t get the continuous deep sleep it needed to deem it a “restful” sleep.
The second thing that contributed to my fatigue was a lack of stimulation. I thought that something was very wrong with me when I couldn’t keep my eyes open or my head up during work meetings/at my desk/etc. but it turns out that (in simple terms) I was just incredibly bored/disinterested/under stimulated.
I was constantly exhausted like this for about 5 years. My psychiatrist and I suspect that the reason I did not begin to have problems with fatigue until these past few years was because up until about 5 years ago I was a VERY active individual. I lifted weights every other day and ran for about 45 mins to an hour EVERY day AND had a very active job. Some research has shown that people with ADHD who lead very active lives are able to by pass using medication because working out supplements the dopamine that we can’t produce enough of on our own that we would normally need from medication. Unfortunately, the life I lead now involves a full-time government job while simultaneously working on getting my Masters Degree which means that trying to go for an hour long run every day plus lifting weights every other day hardly fits into my schedule. What has helped me to overcome the fatigue (and lots of other ADHD related problems) is medication. So there are a couple of options I would suggest trying from my experiences.
1. Try incorporating some sort of physical activity or workout for an hour each day
2. see a doctor about getting on some medication.
Like I said, I don’t know how much of my situation you might be able to relate to but I hope that my experiences give you some insight into some possible options that might help you.
March 14, 2018 at 10:31 pm #78998
I have just started with my ADHD diagnosis.
My 15 yr old son was recently diagnosed.
This led to me asking questions about my self. Sadly I have always thought I was lazy.
I am 55 years old and have been tired all my life.
I live in Australia and have to be assessed by a psychiatrist to obtain medication.
so it seems to me that your tiredness is from your ADHD rather than from taking the medication for years.
Thanks for the information about exercise. That really explains why I have always been able to do hard physical work and stay awake
but work sitting and studying etc makes me sleepy even when it is interesting.
January 9, 2019 at 11:41 pm #106486
I was OK until I got a desk job and quit exercising, oh and middle aged wear and tear on my back. With mental fog, one thing to consider is if you are getting a metabolic disorder, which would show at some point in your lab results – blood tests. This is resolved with regular diet and exercise, or medication in some cases. Anxiety and depression will also ruin focus. Another consideration is personality traits. People who are naturally lower in trait “enthusiasm” may not be so energized by many activities, especially once the novelty wears off, and they don’t focus. If they are also introverted and ADD, well then… Maybe time for an adventure vacation with lots of hikes. In Canada you could try low strength marijuana (5%), 1:1 THC to CBD, or if it is legal where you are. I just tried it for the first time with legalization and it definitely energized me, helped greatly with sleep and I had more focus the next day. I only used it in the evening at home. It does not replace prescription medications but helped a lot when the meds were not.
February 8, 2020 at 3:26 am #141436
I’m not sure how much this will help anyone but here’s my story. I’m now 23 years old working a very good job and also feel great. I was in a 4 wheeler accident in 2015 where I almost lost my life. The impact of me hitting another car did a number on my head. I went through a lot of therapy and noticed I always just felt like I Had a hard time remembering to finish a task or forget what I was saying mid sentence.
I first started on adderol to help with my lack of thinking and completing every day tasks. I often crashed off adderol and became very aggressive and also depressed which made me tired. My doctor tried an anti depressant which did nothing but make things worse. We then switch my medicine to Concerta. I have taken this for some time now and has done very well helping me with things but not making depressed or aggressive and I wasn’t noticing me being tired.
I started concerta in 2017. About 6 or 8 months ago I noticed I was having bad mood swings and was losing interest in a lot of things. I told my doctor the concerta has done great but I feel something is missing again. I’m feeling tired and blah. I was put on lamictal since I did not want to be put back on anti depressants again. This has changed my life considerably. If anyone is having any problems like mine but are on anti depressants, I would give this a shot if it could work for you.
You must be logged in to reply to this topic. Login